MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3 GO MALE CATHETER WITH SUREGRIP; MAGIC 3 GO MALE CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3 GO MALE CATHETER WITH SUREGRIP; MAGIC 3 GO MALE CATHETER
Model Number 53810G
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Codes Urinary Tract Infection (2120); Dementia (4405)
Date of Event 09/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the magic 3 go male intermittent catheter was too small, and it was not working well for the patient.It was stated that the patient ordered for # (b)(4), but the sample sent in order was # (b)(4) which was too small.The patient affected with dementia.The patient would prefer bar53812g, which was backordered.The patient could not hold on to them, which means they hold their urine.The patient needed some more time to decide whether the catheters were working, since the patient had dementia.
 
Event or Problem Description
It was reported that the magic 3 go male intermittent catheter was too small, and it was not working well for the patient.It was stated that the patient ordered for #2856627, but the sample sent in order was #2868610 which was too small.The patient affected with dementia.The patient would prefer bar53812g, which was backordered.The patient could not hold on to them, which means they hold their urine.The patient needed some more time to decide whether the catheters were working, since the patient had dementia.Per customer via phone on (b)(6) 2022, customer stated that they did contract a very bad urinary tract infection and had to go to the hospital, however, they believed it was due to the circumstances of having to switch catheter types so often due to supply shortages and not an actual defect with the products.Stated that the patient was given an antibiotic for the urinary tract infection but they did not know the name of it.The patient was doing fine now.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Correction: h h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the device was not returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned for evaluation.A potential root cause for this failure could be "operator error-mandrel lack of identification/misidentification".The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "indications for use the magic 3 go intermittent urinary catheter is intended for urological use only.It is intended for use by adult and pediatric patients of all ages for bladder management including urine drainage, collection, and measurement.The device is passed to the urinary bladder via the urethra.Contraindications: none known.Warnings: this is a single use device.Do not resterilize any portion of this device.Reuse and or repackaging may create a risk of patient or user infection, compromise the structural integrity and or essential material and design characteristics of the device, which may lead to device failure, and or lead to injury, illness or death of the patient.Precautions: inspect the catheter before use.Do not use the product if the device or packaging is damaged.Self-catheterization should follow the plan of care and advice given by your healthcare practitioner and be carried out only in accordance with the instructions for use provided.Please consult your healthcare practitioner if any conditions occur which create concern and/or difficulty during catheterization.Adverse reactions: urinary tract infection, bleeding from the urethra, irritation of the urethra.Review the self-catheterization procedure with a healthcare professional.1.Always wash hands prior to use.2.Open the catheter package by peeling the tab upwards with the aid of the finger hole.3.If desired, hang the package with the adhesive surface on the inner side of the tab to a nearby dry vertical surface while preparing to catheterize.4.Positioned comfortably with thighs spread apart, clean the opening to the urethra and the surrounding area.Wipe from front to back to avoid fecal contamination.Wash your hands again.5.Remove the catheter with the aid of the insertion handle and advance the catheter tip into the urethra.Slowly and gently insert the catheter into the urethra until urine begins to flow approximately 1-1.5 or 2.5 to 3.8 cm).6.When urine stops flowing, begin to withdraw the catheter.It is recommended to slowly rotate the catheter during withdrawal, stopping each time urine begins to flow.Check the color, odor and clarity of the urine.Any changes may need to be reported to a health care professional.Disposal: 7.Place the catheter back into the package and dispose in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Do not flush down the toilet.8.Wash hands." h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.

Brand Name
MAGIC3 GO MALE CATHETER WITH SUREGRIP
Common Device Name
MAGIC 3 GO MALE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12513435
Report Number1018233-2021-05878
Device Sequence Number19780254
Product Code EZD
UDI-Device Identifier00801741136948
UDI-Public(01)00801741136948
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K172247
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number53810G
Device Catalogue Number53810G
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer01/05/2022
02/01/2022
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date01/19/2022
02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexMale